Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple quotients of hyperbolic 3-manifold groups


Authors: D. D. Long and A. W. Reid
Journal: Proc. Amer. Math. Soc. 126 (1998), 877-880
MSC (1991): Primary 57M50, 57M60, 57R30
DOI: https://doi.org/10.1090/S0002-9939-98-04458-X
MathSciNet review: 1459136
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that hyperbolic $3$-manifolds have residually simple fundamental group.


References [Enhancements On Off] (What's this?)

  • 1. H. Bass, Groups of integral representation type, Pacific J. Math. 86 (1980), 15-51. MR 82c:20014
  • 2. W. Narkiewicz, Algebraic Numbers, Polish Scientific Publishers, Warsaw, 1974. MR 50:268
  • 3. M. Suzuki, Group Theory I, Grundlehren der math. Wissen. 247, Springer-Verlag, 1980. MR 82k:20001c
  • 4. W. P. Thurston, The Geometry and Topology of 3-Manifolds, Mimeographed lecture notes, Princeton University, 1977.
  • 5. M-F. Vignéras, Arithmétique des algèbres de quaternions. L. N. M. 800, Springer-Verlag 1980. MR 82i:12016
  • 6. B. A. F. Wehrfritz, Infinite Linear Groups, Ergeb. Math. Grenz. 76, Springer-Verlag, 1973. MR 49:436

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M50, 57M60, 57R30

Retrieve articles in all journals with MSC (1991): 57M50, 57M60, 57R30


Additional Information

D. D. Long
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
Email: long@math.ucsb.edu

A. W. Reid
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: areid@math.utexas.edu

DOI: https://doi.org/10.1090/S0002-9939-98-04458-X
Keywords: $3$-manifold, residually simple.
Received by editor(s): November 28, 1995
Additional Notes: Supported by the NSF (both authors) and The Royal Society (second author)
Communicated by: James West
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society